MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number WA22503D
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Tachycardia (2095); Hyperextension (4523)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, during an electric arc resection under general anesthesia, a cystoscopy and later a ureteroscopy was performed with a rigid endoscope.The resection in bladder was completed using a single use bipolar loop.Reportedly the loop was deformed and the electric current diffused into the patient and shocked the patient and there no more vision on the optics.This caused the patient to startle with hypertension of 180 systole for 15 minutes and tachycardia -115 bpm.There was no medical intervention required as a result of the electric shock.It was reported that there were no patient sequelae at the moment and patient was still waking up during the call.There is no report that a life-threatening event occurred, that the malfunction caused or contributed to a permanent impairment in the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was evaluated where the users complaint was confirmed.The distal end of the electrode was deformed and the loop was burnt.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely improper handling/excessive force by the user caused the event.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18502754
Report Number9610773-2024-00149
Device Sequence Number18093344
Product Code FAS
UDI-Device Identifier14042761068205
UDI-Public14042761068205
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22503D
Device Lot Number1000120024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLES WA00014A LOT 231W-00350 & 231W-00308.; GENERATOR WB91051W SN (B)(6).; OPTICS 12° WA2T412A SN (B )(6)& SN NOT INDICATED.; RESECTORS WA22366A X2.
Patient SexUnknown